Alert archive / Colorado / Red Flag Warnings in 2012
Red Flag Warning 1, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Mar 16, 2012, 4:04 PM MDT for 11 counties in Colorado. It took effect at Mar 17, 2012, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2012, 4:04 PM MDT (22:04 UTC)
- In effect from
- Mar 17, 2012, 12:00 PM MDT
- Expired
- Mar 17, 2012, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Grand Junction, CO
Counties Delta County, CO, Dolores County, CO, Garfield County, CO, La Plata County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Ouray County, CO, Rio Blanco County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 47 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
404 WWUS85 KGJT 162204 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 404 PM MDT FRI MAR 16 2012 ...RED FLAG WARNING SATURDAY AFTERNOON AND EARLY EVENING FOR THE LOWER ELEVATIONS OF WESTERN COLORADO AND NORTHEAST UTAH... .A POWERFUL PACIFIC STORM WILL BRING WIDESPREAD RED FLAG CONDITIONS TO THE LOWER ELEVATIONS OF WESTERN COLORADO AND NORTHEAST UTAH SATURDAY AFTERNOON AND EARLY EVENING. BY NOON SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH...GUSTING FREQUENTLY TO 30 TO 40 MPH...AND RELATIVE HUMIDITY WILL DROP TO LESS THAN 15 PERCENT. THE STRONG WINDS AND LOW HUMIDITY...COUPLED WITH DORMANT FUELS IN THE LOWER ELEVATIONS...WILL CONTINUE THROUGH 8 PM MDT... CREATING CONDITIONS UNDER WHICH WILD FIRES OR HUMAN CAUSED FIRES MAY GROW RAPIDLY AND BECOME DIFFICULT TO CONTROL. COZ203-207-290-292-UTZ429-430-442>444-171015- /O.NEW.KGJT.FW.W.0001.120317T1800Z-120318T0200Z/ GRAND JUNCTION FORECAST AREA-DURANGO FORECAST AREA- PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA- NORTHWEST TAVAPUTS PLATEAU-WESTERN UINTA BASIN- EASTERN UINTA MOUNTAINS-EASTERN UINTA BASIN-EAST TAVAPUTS PLATEAU- 404 PM MDT FRI MAR 16 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY IN AREAS BELOW 7000 FEET...FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 203...207...290...292...429...430... 442...443 AND 444... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR ALL AREAS BELOW 7000 FEET ELEVATION. * AFFECTED AREA...IN COLORADO... FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA... FIRE WEATHER ZONE 207 DURANGO FORECAST AREA... FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA. IN UTAH... FIRE WEATHER ZONE 429 NORTHWEST TAVAPUTS PLATEAU... FIRE WEATHER ZONE 430 WESTERN UINTA BASIN... FIRE WEATHER ZONE 442 EASTERN UINTA MOUNTAINS (BELOW 7000 FEET) FIRE WEATHER ZONE 443 EASTERN UINTA BASIN FIRE WEATHER ZONE 444 EAST TAVAPUTS PLATEAU (BELOW 7000 FEET) * WINDS...BECOMING SOUTHWEST 20 MPH GUSTING BETWEEN 30 AND 40 MPH BY NOON. * RELATIVE HUMIDITY...LOWERING TO 10 TO 15 PERCENT SATURDAY AFTERNOON. * IMPACTS...STRONG WINDS AND LOW HUMIDITY...ALONG WITH DEAD AND DORMANT FUELS...MAY LEAD TO CONTROL PROBLEMS ON ANY WILD FIRES THAT START OR HUMAN CAUSED FIRES. EVEN SIMPLE AGRICULTURAL BURNS RISK LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ COZ200-202-171015- /O.NEW.KGJT.FW.W.0001.120317T1800Z-120318T0200Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- 404 PM MDT FRI MAR 16 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY IN AREAS BELOW 7500 FEET FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200 AND 202... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY. * AFFECTED AREA...IN COLORADO... FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA. * WINDS...BECOMING SOUTHWEST 20 MPH GUSTING BETWEEN 30 AND 40 MPH BY NOON. * RELATIVE HUMIDITY...LOWERING TO 10 TO 15 PERCENT SATURDAY AFTERNOON. * IMPACTS...STRONG WINDS AND LOW HUMIDITY...ALONG WITH DEAD AND DORMANT FUELS...MAY LEAD TO CONTROL PROBLEMS ON ANY WILD FIRES THAT START OR HUMAN CAUSED FIRES. EVEN SIMPLE AGRICULTURAL BURNS RISK LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ CUOCO HTTP://WEATHER.GOV/GJT
3 follow-up statements
230 WWUS85 KGJT 170818 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 218 AM MDT SAT MAR 17 2012 ...RED FLAG WARNING SATURDAY AFTERNOON AND EARLY EVENING FOR THE LOWER ELEVATIONS OF WESTERN COLORADO AND NORTHEAST UTAH... .A POWERFUL PACIFIC STORM WILL BRING WIDESPREAD RED FLAG CONDITIONS TO THE LOWER ELEVATIONS OF WESTERN COLORADO AND NORTHEAST UTAH THIS AFTERNOON AND EARLY THIS EVENING. BY NOON SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH...GUSTING FREQUENTLY TO 30 TO 40 MPH...AND RELATIVE HUMIDITY WILL DROP TO LESS THAN 15 PERCENT. THE STRONG WINDS AND LOW HUMIDITY...COUPLED WITH DORMANT FUELS IN THE LOWER ELEVATIONS...WILL CONTINUE THROUGH 8 PM MDT... CREATING CONDITIONS UNDER WHICH WILD FIRES OR HUMAN CAUSED FIRES MAY GROW RAPIDLY AND BECOME DIFFICULT TO CONTROL. COZ203-207-290-292-UTZ429-430-442>444-172030- /O.CON.KGJT.FW.W.0001.120317T1800Z-120318T0200Z/ GRAND JUNCTION FORECAST AREA-DURANGO FORECAST AREA- PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA- NORTHWEST TAVAPUTS PLATEAU-WESTERN UINTA BASIN- EASTERN UINTA MOUNTAINS-EASTERN UINTA BASIN-EAST TAVAPUTS PLATEAU- 218 AM MDT SAT MAR 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR AREAS BELOW 7000 FEET...FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 203... 207...290...292...429...430...442...443 AND 444... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM NOON TODAY UNTIL 8 PM MDT THIS EVENING FOR ALL AREAS BELOW 7000 FEET ELEVATION. * AFFECTED AREA...IN COLORADO... FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA... FIRE WEATHER ZONE 207 DURANGO FORECAST AREA... FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA... FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA. IN UTAH... FIRE WEATHER ZONE 429 NORTHWEST TAVAPUTS PLATEAU... FIRE WEATHER ZONE 430 WESTERN UINTA BASIN... FIRE WEATHER ZONE 442 EASTERN UINTA MOUNTAINS (BELOW 7000 FEET) FIRE WEATHER ZONE 443 EASTERN UINTA BASIN FIRE WEATHER ZONE 444 EAST TAVAPUTS PLATEAU (BELOW 7000 FEET) * WINDS...BECOMING SOUTHWEST 20 MPH GUSTING BETWEEN 30 AND 45 MPH BY NOON. * RELATIVE HUMIDITY...LOWERING TO 10 TO 15 PERCENT SATURDAY AFTERNOON. * IMPACTS...STRONG WINDS AND LOW HUMIDITY...ALONG WITH DEAD AND DORMANT FUELS...MAY LEAD TO CONTROL PROBLEMS ON ANY NATURAL OR HUMAN CAUSED WILD FIRES. EVEN SIMPLE AGRICULTURAL BURNS RISK LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ COZ200-202-172030- /O.CON.KGJT.FW.W.0001.120317T1800Z-120318T0200Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- 218 AM MDT SAT MAR 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING BELOW 7500 FEET FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200 AND 202... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AFFECTED AREA...IN COLORADO... FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA. * WINDS...BECOMING SOUTHWEST 20 MPH GUSTING BETWEEN 30 AND 45 MPH BY NOON. * RELATIVE HUMIDITY...LOWERING TO 10 TO 15 PERCENT SATURDAY AFTERNOON. * IMPACTS...STRONG WINDS AND LOW HUMIDITY...ALONG WITH DEAD AND DORMANT FUELS...MAY LEAD TO CONTROL PROBLEMS ON ANY WILD FIRES. EVEN SIMPLE AGRICULTURAL BURNS RISK LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GJT
436 WWUS85 KGJT 171944 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 144 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR THE LOWER ELEVATIONS OF WESTERN COLORADO AND NORTHEAST UTAH... .A POWERFUL PACIFIC STORM HAS ALLOWED RED FLAG CONDITIONS TO DEVELOP THIS AFTERNOON ACROSS THE LOWER ELEVATIONS OF WESTERN COLORADO AND NORTHEAST UTAH AS SOUTHWEST WINDS OF 20 TO 30 MPH...HAVE BEEN GUSTING FREQUENTLY OVER 30 MPH...AND RELATIVE HUMIDITY HAS DROPPED TO BELOW 15 PERCENT. THESE CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH 8 PM MDT...CREATING CONDITIONS UNDER WHICH WILD FIRES OR HUMAN CAUSED FIRES MAY GROW RAPIDLY AND BECOME DIFFICULT TO CONTROL. FUELS BELOW 7500 FEET ARE IN A READY TO BURN STATE. COZ203-207-290-292-UTZ429-430-442>444-180200- /O.CON.KGJT.FW.W.0001.000000T0000Z-120318T0200Z/ GRAND JUNCTION FORECAST AREA-DURANGO FORECAST AREA- PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA- NORTHWEST TAVAPUTS PLATEAU-WESTERN UINTA BASIN- EASTERN UINTA MOUNTAINS-EASTERN UINTA BASIN-EAST TAVAPUTS PLATEAU- 144 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR AREAS BELOW 7000 FEET...FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 203...207...290...292...429... 430...442...443 AND 444... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA...IN COLORADO... FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA... FIRE WEATHER ZONE 207 DURANGO FORECAST AREA... FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA... FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA. IN UTAH... FIRE WEATHER ZONE 429 NORTHWEST TAVAPUTS PLATEAU... FIRE WEATHER ZONE 430 WESTERN UINTA BASIN... FIRE WEATHER ZONE 442 EASTERN UINTA MOUNTAINS (BELOW 7000 FEET) FIRE WEATHER ZONE 443 EASTERN UINTA BASIN... FIRE WEATHER ZONE 444 EAST TAVAPUTS PLATEAU (BELOW 7000 FEET) * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...9 TO 14 PERCENT. * IMPACTS...STRONG WINDS AND LOW HUMIDITY...ALONG WITH DEAD AND DORMANT FUELS...MAY LEAD TO CONTROL PROBLEMS ON ANY NATURAL OR HUMAN CAUSED WILD FIRES. EVEN SIMPLE AGRICULTURAL BURNS RISK LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ COZ200-202-180200- /O.CON.KGJT.FW.W.0001.000000T0000Z-120318T0200Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- 144 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200 AND 202... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA...IN COLORADO... FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA... FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA.... * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...9 TO 14 PERCENT. * IMPACTS...STRONG WINDS AND LOW HUMIDITY...ALONG WITH DEAD AND DORMANT FUELS...MAY LEAD TO CONTROL PROBLEMS ON ANY WILD FIRES. EVEN SIMPLE AGRICULTURAL BURNS RISK LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GJT
236 WWUS85 KGJT 180153 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 753 PM MDT SAT MAR 17 2012 COZ203-207-290-292-UTZ429-430-442>444-180300- /O.EXP.KGJT.FW.W.0001.000000T0000Z-120318T0200Z/ GRAND JUNCTION FORECAST AREA-DURANGO FORECAST AREA- PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA- NORTHWEST TAVAPUTS PLATEAU-WESTERN UINTA BASIN- EASTERN UINTA MOUNTAINS-EASTERN UINTA BASIN-EAST TAVAPUTS PLATEAU- 753 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR AREAS BELOW 7000 FEET...FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 203...207...290...292...429...430... 442...443 AND 444... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. WINDS HAVE DECREASED BELOW CRITERIA AND RELATIVE HUMIDITY HAS INCREASED ABOVE 15 PERCENT AT MOST LOCATIONS...THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM MDT. $$ COZ200-202-180300- /O.EXP.KGJT.FW.W.0001.000000T0000Z-120318T0200Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- 753 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200 AND 202... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. WINDS HAVE DECREASED BELOW CRITERIA AND RELATIVE HUMIDITY HAS INCREASED ABOVE 15 PERCENT AT MOST LOCATIONS...THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM MDT. $$ CUOCO HTTP://WEATHER.GOV/GJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Mar 16, 11:08 AM MDT, 4 hours 56 minutes earlier.
Area forecast discussion, Mar 16, 11:08 AM MDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1108 AM MDT FRI MAR 16 2012 .SHORT TERM...(TODAY THROUGH FRIDAY NIGHT) ISSUED AT 359 AM MDT FRI MAR 16 2012 LITTLE CHANGE IS SEEN THIS MORNING IN THE OVERALL SYNOPTIC PATTERN WITH A DEEPENING STORM SYSTEM OFF THE WEST COAST WHICH IS PROVIDING A DRY SOUTHWESTERLY FLOW OVER OUR REGION. OTHERWISE EARLY THIS MORNING...BANDS OF CLOUDS CAN BEEN SEEN ON THE IR IMAGERY OVER NV AND WRN UT. THESE BANDS HAVE BEEN THINNING AND DISSIPATING SOME AS THEY WORK EASTWARD INTO OUR CWA AND EXPECT NO DIFFERENCE TODAY. SO WE WILL SEE ANOTHER UNUSUALLY WARM DAY WITH VARIABLE AMOUNTS OF MID AND HIGH CLOUDS. WINDS ALOFT STILL IN THE LIGHT TO MODERATE CATEGORY WITH THE STRONGEST H7 WINDS (UP TO 30KTS) OVER THE NW PLATEAU COUNTRY. WITH THE STRONG HEATING AND RESULTING HIGH MIXING HEIGHTS SURFACE WINDS HAVE BEEN A BIT BREEZY AT TIMES DURING THE LATE AFTERNOON. WINDS ALOFT WILL INCREASE A BIT TONIGHT AS P-GRADS BEGIN TO TIGHTEN IN RESPONSE TO WEST COAST TROF BEGINNING TO SHIFT EWRD. THIS LIKELY TO KEEP THE ATMS MIXED A LITTLE LONGER AND POSTPONE THE DECOUPLING PROCESS. IN COMBINATION WITH WARM ADVECTION EXPECT OVERNIGHT LOWS TO BE PRETTY MILD FOR THIS TIME OF YEAR. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 359 AM MDT FRI MAR 16 2012 VERY ACTIVE WX IN STORE OVER LONG-TERM AS A DEEP AMPLIFYING TROF COMES ASHORE SATURDAY. THIS DEEPENING TROF IS IN RESPONSE TO A STRONG JET THAT WILL DIG DOWN FROM THE GULF OF ALASKA PROVIDING AMPLE SUPPORT FOR A STRONG COLD FRONT AT THE SURFACE. BEFORE THE SYSTEM MOVES INTO CWA THOUGH...THE PRESSURE GRADIENT WILL INCREASE THROUGH THE DAY SATURDAY CAUSING SOUTHWEST WINDS OF 30 TO 40 MPH ACROSS MUCH OF THE AREA WITH SOME HIGHER TERRAIN SEEING WIND GUSTS OVER 60 MPH. ANTICIPATE SOME BLOWING DUST SATURDAY ACROSS ERN UT/WRN WITH SOME REDUCTION IN VISIBILITIES POSSIBLE. ALSO EXPECT CLOUDS TO BE ON THE INCREASE FROM W TO E SATURDAY BUT ONLY SOME MID-HIGH LEVEL CLOUDS EXPECTED. BY SUNDAY MORNING...JET CONTINUES TO DIG DOWN LARGE AMPLITUDE TROF AS IT SLOWLY BECOMES NEGATIVELY TILTED. WINDS WILL REMAIN OUT OF THE SW ALLOWING PLENTY OF MOISTURE TO BE TRANSPORTED OFF THE PAC OCEAN AS INDICATED BY MOISTURE TRANSPORT VECTORS. EXAMINATION OF H7 AND H5 TEMPS ALSO INDICATES SOME CAA ALOFT WHILE SFC WAA CONTINUES INDICATING DECENT DIFFERENTIAL ADVECTION WHILE CREATING ATMOSPHERIC INSTABILITY. SKEW-T AND CROSS-SECTIONS ALSO SHOULD MID LEVEL LAPSE RATES ON THE ORDER OF 9 TO 10 C/KM SO GOOD ALIGNMENT THERE. WITH ALL THIS INSTABILITY PRESENT...EXPECT SOME THUNDERSTORMS SUNDAY AS THE FRONT MOVES THROUGH AND COLLIDES WITH THIS UNSTABLE AIR MASS. QG SFC PRESSURE TENDENCY CLEARLY SHOWS FROPA FOR ERN UT BY NOON SUNDAY...THE GRAND VALLEY BY MID-AFTN AND THE ROCKIES BY EARLY EVENING. AS ONE WOULD EXPECT...SNOW LEVELS AHEAD OF FRONT WILL BE HIGH BUT ONCE COLD FRONT MOVES THRU THEY SHOULD DROP QUICKLY. LEVELS SUNDAY MORNING WILL BE APPROX 8.5 TO 9K FT BUT WILL DROP TO MTN BASES BY SUNDAY NIGHT. MODELS REMAIN IN GOOD AGREEMENT PRODUCING NEARLY 20 INCHES OF SNOW FOR THE SAN JUANS AND LESSER AMOUNTS (6 TO 12 INCHES) FOR THE REMAINING MOUNTAINS IN THE CWA. CAVEAT TO THAT IS NRN MTNS THAT LOOKS TO MISS OUT ON MOST OF THE SNOW WITH ONLY A FEW INCHES EXPECTED AT THIS TIME. UNSETTLED WX CONTINUES THRU MONDAY NIGHT AS UPPER LEVEL TROF SLOWLY MOVES THRU WITH SOME LINGERING SNOW SHOWERS POSSIBLE OVER MOUNTAINS. BY TUESDAY...HIGH PRESSURE BUILDS IN FORCING NEXT SYSTEM MOVING INTO PAC NW TO OUR N THOUGH IT WILL TILT HIGH PRESSURE TO ITS SIDE. TEMPS WILL BE CONSIDERABLY COOLER SUNDAY THROUGH TUESDAY BEFORE SUNNY SKIES MAKE A RETURN WEDNESDAY AS TEMPS GRADUALLY WARM DAY BY DAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1108 AM MDT FRI MAR 16 2012 VFR CONDITIONS TO CONTINUE AT ALL TAF SITES THROUGH SATURDAY MORNING. THE MAIN AVIATION CHALLENGE WILL BE GUSTY SURFACE WINDS THIS AFTERNOON UNTIL SUNSET...AFTER WHICH THE ATMOSPHERE DECOUPLES AS VALLEY INVERSIONS BEGIN TO FORM. OVER THE HIGHER TERRAIN...THE SOUTHWEST WINDS WILL BEGIN STRENGTHENING ALOFT TONIGHT. A WIND SPEED SHEAR LAYER IS POSSIBLE SATURDAY MORNING AGOVE RIDGETOPS FOR MOUNTAIN AIPORTS...AS AIRCRAFT LIFT OUT OF THE PROTECTED VALLEYS. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...NONE. UT...NONE. && SHORT TERM...MC LONG TERM....TGR AVIATION...JAD
Hazardous weather outlook, Mar 16, 6:28 AM MDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 628 AM MDT FRI MAR 16 2012 COZ001>014-017>023-UTZ022>025-027>029-171230- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 628 AM MDT FRI MAR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GUSTY WINDS ARE EXPECTED SATURDAY AHEAD OF A STRONG STORM SYSTEM THAT WILL MOVE THE REGION ON SUNDAY. AS THE COLD FRONT MOVES THROUGH THE AREA SUNDAY...THUNDERSTORMS ARE EXPECTED ALONG AND JUST BEHIND THE FRONT. ONCE THE FRONT HAS PASSED...SNOWFALL ACCUMULATIONS OF UP TO 20 INCHES ARE POSSIBLE OVER THE SAN JUAN MOUNTAINS WHILE THE CENTRAL MOUNTAINS AND PLATEAUS ACROSS THE AREA WILL SEE BETWEEN 6 TO 12 INCHES OF NEW SNOW. LINGERING SNOWSHOWERS ARE POSSIBLE THROUGH TUESDAY BEFORE HIGH PRESSURE BUILDS IN BRINGING SUNNY SKIES AND WARMER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 2:55 PM MDT | Wind Advisory | GJT | Delta, Dolores, Eagle, Garfield, Gunnison, Mesa and 7 more | 29 hr |
| Mar 16, 4:25 PM MDT | Winter Storm Watch | GJT | Archuleta, Delta, Dolores, Garfield, Gunnison, Hinsdale and 7 more | 23 hr |
Nearby
Red Flag Warnings in Colorado, 2012Red Flag Warnings in Utah, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.